Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
175 Doctors are Online

Congestive heart failure, atrial fibrillation, left ventricle failure. On DIgoxin and diuretics. Further?

My mum has congestive heart failure , atrial fibrillation , left ventricle failure and she takes DIgoxin , bisoprolol and diuretics . She got admitted to the hospital with a chest infection and slow heart rate around 40. The hospital stopped digoxin and bisoprolol for 2 days and the heart rate now is 70 to 90. She is discharged today from hospital and they are completely stopping above medications indefinitely and I am very worried because she has been in and out of hospital before with a heart rate of 200 in the past. Is it advisable to stop medication? These2 medication controls the heart rate and the blood pressure and stopping these will cause AF. can a chest infection cause a slow heart rate temporarily ? When we checked the heart rate 2 weeks ago it was around 70 which was the case always except now (chest infection) could you please tell me your expert opinion.
Asked On : Fri, 5 Oct 2012
Answers:  1 Views:  85
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
Cardiologist 's  Response
Any infection is a stress and it will generally increase - not reduce the heart rate.
In Atrial Fibrillation, very often, it is not possible to control the rhythm, it is the rate control one aims for.
It is absolutely right to stop the medicine this time.
They may re-introduce - after a wash out period - the same medicine at lower dose or more selective ones.
She needs regular follow-up
Good luck
Answered: Sat, 6 Oct 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor